Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 27, 2021, 7:05 AM CDT for Martin County, Minnesota. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2021, 7:05 AM CDT (12:05 UTC)
- Expired
- Apr 27, 2021, 7:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 148 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:20 AM CDT | HAIL 1 | 2 Sw Ormsby, MN | HAIL LASTED SEVERAL MINUTES AND WAS ACCOMPANIED BY STRONG WIND, WITH THE RAIN BLOWING SIDEWAYS. |
| Apr 27, 7:38 AM CDT | HAIL 1.25 | 6 Wsw Truman, MN | LOTS OF LARGE HAIL. HAIL WAS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WWUS83 KMPX 271205
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 AM CDT Tue Apr 27 2021
MNZ091-271245-
Martin-
705 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN COUNTY...
At 705 AM CDT, a strong thunderstorm was located near Bergen, or 8
miles northeast of Jackson In Jackson County, moving east at 35 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Trimont and Foxlake.
LAT...LON 4367 9485 4385 9486 4385 9471 4384 9470
4385 9446 4384 9446 4367 9443
TIME...MOT...LOC 1205Z 258DEG 29KT 4374 9491
$$
MPGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 27, 6:41 AM CDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 6:41 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 641 AM CDT Tue Apr 27 2021 .SHORT TERM...(Today through Wednesday) Issued at 422 AM CDT Tue Apr 27 2021 A few stronger thunderstorms managed to produce some small hail in our area across southern Minnesota early this morning, but have since weakened as they move northeastward. Where the instability was better across southeastern Minnesota into Wisconsin, a lone severe storm crossed the Mississippi River dropping 1.5" hail near Winona. CAMs are still putting a second round of showers and thunderstorms across the region this afternoon with the stationary front draped just south of the MN/IA border finally beginning to move on, but the severe threat appears to be low for the MPX area. Still, some small hail may be possible with the strongest storms as model soundings point to favorable mid-level lapse rates. Lowered PoPs overall with southeastern Minnesota and western Wisconsin seeing the highest chances late this afternoon. Highs today will generally be in the 50s as the aforementioned boundary will not be making any northward progress, much like Monday. Low PoP chances exist again for the southern half of Minnesota into western Wisconsin overnight and into Wednesday in response to a weak low pressure system passing to our south. Highs will be about the same as Tuesday, but a few 60 degree readings are possible as the clouds break up a bit over the northern portion of the forecast area. .LONG TERM...(Wednesday night through Monday) Issued at 422 AM CDT Tue Apr 27 2021 At the large scale, models agree on the general idea for how things will evolve over the long term. We'll see a northern stream trough pass through Thursday that will finally kick our current system east of us. This will give us a quick hit of northwest flow to end the work week, that will become zonal over the weekend, with a trough coming out of the Rockies early next week. Of course there are quite a few differences with the finer scale details that have pretty big impacts on just how warm we'll get this weekend and how strong of a system we'll see evolve out of that Rockies trough next week. Given this spread, did not stray from the NBM forecast through the extended. Thursday will finally see a stronger northern stream wave and cold front arrive to push the system impacting us now off to the east. The GFS continues to be more bullish with hanging moisture and precip back up across our area, with scattered showers continuing across all but the northwest portion of our area through Wednesday night. Everything else already has this moisture well east of us, with dry weather for Wednesday night. Stuck with the NBM for now, with its lower PoPs for eastern MN/western WI. Thursday the cold front will finally dry us out, with skies clearing out from west to east during the day. Northwest winds will likely gust to between 20 and 30 mph with the fropa, with humdities falling to between 25% and 35%, so elevated fire weather conditions, but Red Flag conditions are looking unlikely at this point. Friday will be a transition day, with zonal flow setting up by Saturday. As this zonal flow sets up, we'll see a very mild airmass come out of the Rockies. The ECMWF/Canadian bring this airmass into the upper MS Valley on Saturday, with highs into the upper 70s to mid 80s that back off a tiny bit for Sunday with dry weather and mostly sunny skies for the weekend. The GFS continues to show a sort of back door cold front setting up across the area on Saturday, with periods of showers occurring along this boundary. All the clouds and rain means highs this weekend on the GFS are only in the 50s and 60s. The NBM certainly favors a warmer/drier solution, but the GFS/GEFS are definitely dragging down NBM temperatures this weekend and there's plenty of room for our forecast highs this weekend to move in the upward direction. At the beginning of next week, we'll see a trough come out of the Rockies. The GFS/Canadian have this as a weak, open wave that passes through without much consequence. The ECMWF spins up an fairly strong Colorado Low type system, with widespread soaking rains across southern MN and western WI. Given how much spread there is, stuck with the 20s/30s PoPs the NBM came out with Monday/Tuesday. No matter what happens though, the GEFS/EPS both indicate this being the start of what looks to be a rather busy first half of May. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 641 AM CDT Tue Apr 27 2021 Difficult forecast today as we'll remain within a moisture plume, so more chances for mostly showers and a few storms, along with an area of low stratus. Front today will maybe nudge north ever so slight, never reaching the MPX area, with with the front moving little, expect IFR stratus to only slowly progress east through the day. The RAP has been handling these cigs the best the past couple of days, so leaned heavily toward its timing for bringing them into MSP/MKT/RNH/EAU. Followed the general idea of the HRRR as well for expansion of showers across primarily eastern MN and western WI this afternoon. KMSP...IFR stratus has been parked the last few hours over the north metro. Think MSP will avoid it for the most part, but can't rule out a brief lower cig this morning. Eventually, sub 018 cigs will settle in, though when that is still uncertain, being as early as 15z or as late as 21z. TSRA is possible with activity late this afternoon/evening, though instability is better to the south, with better chances for seeing thunder down there as well. Wednesday morning, there is some indication that we'll see low clouds clear out. It's a way out at this point, but cigs could be better at the end of the TAF period than currently indicated. /OUTLOOK FOR KMSP/ Wed...MVFR ceilings possible. Slgt chnc -SHRA. Wind NE 5-10 kts. Thu...VFR. Wind NW 10-20G30 kts. Fri...VFR. Wind WNW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...Dye LONG TERM...MPG AVIATION...MPG
Hazardous weather outlook, Apr 27, 4:32 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 432 AM CDT Tue Apr 27 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 432 AM CDT Tue Apr 27 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible this afternoon across the southern half of Minnesota into Wisconsin. While the threat of severe weather is low, the primary hazard will be hail with any of the stronger storms that manage to develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Sunday and Monday, but the risk for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Apr 27, 1:31 AM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
131 AM CDT Tue Apr 27 2021
MNZ082-091-270715-
Watonwan-Martin-
131 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MARTIN AND
SOUTHEASTERN WATONWAN COUNTIES...
At 131 AM CDT, a strong thunderstorm was located near Trimont, or 14
miles northwest of Fairmont, moving northeast at 25 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Truman, Lewisville, South Branch and Ormsby.
LAT...LON 4383 9476 4397 9437 4385 9436 4380 9436
4374 9467
TIME...MOT...LOC 0631Z 242DEG 22KT 4381 9464
MPGLocal storm report, Apr 27, 5:25 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
525 AM CDT TUE APR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL FAIRMONT 43.66N 94.46W
04/27/2021 M0.75 INCH MARTIN MN PUBLIC
REPORT OF PENNY SIZE HAIL VIA SOCIAL MEDIA.
&&
MEDSpecial weather statement, Apr 27, 7:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
705 AM CDT Tue Apr 27 2021
MNZ091-271245-
Martin-
705 AM CDT Tue Apr 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARTIN COUNTY...
At 705 AM CDT, a strong thunderstorm was located near Bergen, or 8
miles northeast of Jackson In Jackson County, moving east at 35 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Trimont and Foxlake.
LAT...LON 4367 9485 4385 9486 4385 9471 4384 9470
4385 9446 4384 9446 4367 9443
TIME...MOT...LOC 1205Z 258DEG 29KT 4374 9491
MPGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:31 AM CDT | Special Weather Statement | MPX | Watonwan | 44 min |
| Apr 27, 7:11 AM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 49 min |
| Apr 27, 7:51 AM CDT | Special Weather Statement | MPX | Blue Earth | 39 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.